Hello,I hope to be able with your medical concerns. Please be sure to leave feedback, as that is how I know how to improve.
I would agree with the above physician (as such please credit him) and strongly urge you to be evaluated by qualified medical personnel before your take your pain management into your own hands by taking more medication that prescribed. If you truly feel that the pain is unbearable, you should be evaluated ASAP.
a normal person with chronic pain on fetanyl on a three day patch or 72hours of 14mg of fentanyl over 3 days right. now what if he was to cut the patch in half and injest 7mgs at once. i no people who have done this and of course no over duse. but is that alot of fetanyl at one time. XXXXX XXXXXna.
I'd like to address your questions, and will do all I can to clarify this for you. I in way mean to repeat myself, or the previous physician when I say that it is NOT idea to ingest the contents of a fentanyl patch.
It's important to realize that while a fentanyl patch, syringe and oral solution of fentanyl all contain the same drug, they do so at differing concentrations. The adult dosing of oral fentanyl ranges from 200mcg to 1600mcg in lozenge form. 7mg of oral fentanyl is the same as 7000mcg which is well over 4x the dose recommended. Doing so can lead to serious complications INCLUDING DEATH.
The other issue is that your current dose is 100mcg/hr. Giving you 7000mcg at one time would be radical and potentially fatal alteration of dose.
I would avoid the advise of those you know who have done this, or suggest it as a remedy.
That being said, If you are experiencing debilitating pain, and are unable to get adequate control, or are experiencing symptoms of opiate withdraw, I would suggest evaluation ASAP by a qualified physician.
Please do not, by any means, attempt to use any medical device/medication in a manner in which it was not intended.
I hope this helps, and I remain available for questions if you have any.